Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 7, NWS Hastings, NE

April 12, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 12, 2008, 12:04 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2008, 12:04 PM CDT (17:04 UTC)
Expired
Apr 12, 2008, 6:00 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 121704
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1204 PM CDT SAT APR 12 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
122300-
/O.NEW.KGID.WI.Y.0007.080412T1704Z-080412T2300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1204 PM CDT SAT APR 12 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH TO BE POSSIBLE THIS AFTERNOON OVER ALL OF SOUTH CENTRAL
NEBRASKA INTO NORTH CENTRAL KANSAS. WINDS ARE EXPECTED TO EASE
BELOW ADVISORY CRITERIA BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KGID 122312
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
612 PM CDT SAT APR 12 2008


KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
130015-
/O.EXP.KGID.WI.Y.0007.000000T0000Z-080412T2300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
612 PM CDT SAT APR 12 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:23 AM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 6:23 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
623 AM CDT SAT APR 12 2008

.AVIATION...12Z TAF. QUIET WEATHER EXPECTED FOR THIS TAF
PERIOD...WITH VFR CONDITIONS. MID TO UPPER LEVEL CLOUDS HAVE BEEN
BREAKING UP OVER THE AREA DURING THE PAST FEW HOURS...AND EXPECT
THAT TO CONTINUE INTO THE MORNING. ANOTHER PIECE OF ENERGY ON THE
BACKSIDE OF THE MAIN UPPER LEVEL SYSTEM WILL PASS OVER THE REGION
THIS AFTERNOON...BRINGING A FEW MORE CLOUDS AND A CHANCE FOR
SPRINKLES/LIGHT SHOWERS TO THE REGION...BUT CHANCES OF GRI
TERMINAL SEEING ANYTHING MEASURABLE ARE VERY LOW SO LEFT OUT OF
TAF. MAIN CONCERN FOR TODAY WILL BE WITH THE WINDS. A TIGHTENING
PRESSURE GRADIENT ACROSS THE PLAINS WILL BRING AN INCREASE IN
NORTHWESTERLY WINDS...WITH SPEEDS REACHING NEAR 25 MPH WITH GUSTS
NEAR 35 MPH POSSIBLE. WINDS WILL GRADUALLY DIMINISH THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT SAT APR 12 2008/

DISCUSSION...PRIMARY FORECAST CHALLENGES WILL BE IN DETERMINING HOW
QUICKLY WE CAN WARM THINGS UP THE NEXT FEW DAYS AND WHETHER OR NOT
WE CAN SQUEEZE A FEW MORE DROPS OUT OF THIS DEPARTING STORM SYSTEM
THIS AFTERNOON.

EARLY MORNING SATELLITE IMAGERY CONTINUES TO SHOW WIDESPREAD
CLOUDINESS IN ASSOCIATION WITH THE DEPARTING STORM SYSTEM. THESE
CLOUDS ARE FINALLY STARTING TO THIN OUT SOME...WHICH WILL ALLOW FOR
EVEN MORE SUNSHINE TODAY. THIS WILL HELP TO WARM TEMPERATURES UP A
FEW MORE DEGREES FROM WHERE WE WERE YESTERDAY...BUT COULD ALSO
RESULT IN A FEW SPRINKLES THIS AFTERNOON. THERE IS STILL A LOT OF
COLD AIR ALOFT SO A LITTLE SFC HEATING BY AFTERNOON COULD RESULT IN
ENOUGH INSTABILITY FOR A COUPLE SPRINKLES OR VERY WET SNOW FLAKES.
WILL LEAN TOWARDS SPRINKLES RATHER THAN FLURRIES DUE TO EXPECTED SFC
TEMPERATURES IN THE 40S. WINDS WILL CONTINUE TO BE GUSTY THIS
AFTERNOON AS SOME SUNSHINE AND SFC HEATING WILL ALSO HELP TO MIX THE
STRONGER WINDS DOWN TO THE SFC. THOUGHT ABOUT ISSUING ANOTHER WIND
ADVISORY FOR THIS AFTERNOON...BUT BELIEVE THAT WINDS SHOULD REMAIN
BELOW ADVISORY CRITERIA.

SUNSHINE AND TEMPERATURES WILL CONTINUE TO INCREASE ON SUNDAY AND
NORTH WINDS WILL DECREASE. AN UPPER LEVEL RIDGE MOVES INTO THE
PLAINS ON MONDAY AND SFC HIGH SLIDES EAST ALLOWING FOR WARM
SOUTHERLY RETURN FLOW. THE COMBINATION OF UPPER RIDGING AND
SOUTHERLY SFC FLOW WILL HELP TEMPERATURES TO CLIMB INTO THE 60S ON
MONDAY AND THE 70S FOR TUESDAY. DRY WEATHER IS EXPECTED SUNDAY
THROUGH AT LEAST TUESDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL
THROUGH THE END OF NEXT WEEK. AN UPPER TROUGH PASSAGE WEDNESDAY
NIGHT INTO THURSDAY EVENING COULD RESULT IN SHOWERS AND
THUNDERSTORMS AT SOME POINT IN THAT PERIOD. HOWEVER...AT THIS TIME
ANY RAIN CHANCES WITH THIS NEXT TROUGH ARE STILL RATHER SLIM.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 12, 4:36 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
436 AM CDT SAT APR 12 2008

NEZ039>041-046>049-060>064-072>077-082>087-131200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
436 AM CDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
436 AM CDT SAT APR 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.